Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 47, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 18, 2010, 10:11 AM CDT for Barren County, Edmonson County, Warren County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2010, 10:11 AM CDT (15:11 UTC)
- Expired
- Aug 18, 2010, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barren County, KY, Edmonson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:39 AM CDT | FLASH FLOOD | Bowling Green, KY | FLOODED CARS IN FAIRVIEW PLAZA SHOPPING CENTER... AT US 31W AND FAIRVIEW AVE. |
| Aug 18, 11:51 AM CDT | FLASH FLOOD | 8 Ne Bowling Green, KY | KY 743... BOILING SPRINGS ROAD... IS FLOODED NEAR LITTLE BEAVERDAM CREEK. |
| Aug 18, 12:58 PM CDT | FLASH FLOOD | 3 E Hays, KY | HIGHWAY 6880 IMPASSABLE NEAR THE WARREN COUNTY LINE. OTHER ROADS IMPASSABLE INCLUDE MAYFIELD MILL ROAD NEAR 6880 IN EASTERN BARREN COUNTY AND HIGHWAY 1297 WEST OF GLASGOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
794
WGUS53 KLMK 181511
FFWLMK
KYC009-061-227-181800-
/O.NEW.KLMK.FF.W.0047.100818T1511Z-100818T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 AM CDT WED AUG 18 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF BOWLING GREEN...
* UNTIL 100 PM CDT
* AT 1006 AM CDT...DOPPLER RADAR INDICATED THAT RAINFALL AMOUNTS OF
UP TO THREE OR MORE INCHES HAS FALLEN FROM TRAINING SHOWERS AND
THUNDERSTORMS ACROSS SOUTH-CENTRAL KENTUCKY. THIS MUCH RAIN COULD
LEAD TO FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...BOWLING GREEN...GLASGOW...CAVE
CITY...PARK CITY...SMITHS GROVE...HAYS...RHODA AND SURROUNDING TOWNS.
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES INCLUDING THOSE
ASSOCIATED WITH I-65. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3692 8617 3693 8618 3693 8620 3693 8621
3692 8622 3693 8645 3716 8641 3717 8608
3714 8588 3691 8590
$$
AL/KSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 7:32 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 18, 7:32 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 AM EDT WED AUG 18 2010
...FORECAST UPDATE...
GIVEN THE RAIN THAT HAS FALLEN SO FAR...ANYWHERE FROM ONE TO THREE
INCHES (LOCALLY HIGHER AMOUNTS TOO)...AND ANOTHER ROUND EXPECTED
OVER THE SERN CWA THIS AFTERNOON...WILL ISSUE A FLASH FLOOD WATCH
TIL 03Z TONIGHT. ALREADY HAVE HAD A FEW ROAD CLOSURES ACROSS THE ERN
AND SERN CWA FROM MADISON COUNTY TO MONROE COUNTY...WITH SEVERAL
OTHER COUNTIES THREATENING. ANY MORE RAIN THIS AFTERNOON COULD CAUSE
EVEN MORE FLASH FLOODING (THANKS TO OHX FOR COORDINATING).
WILL LET THE SPECIAL WEATHER STATEMENT EXPIRE AS THE FLASH FLOOD
WATCH TAKES ITS PLACE. ADDITIONALLY...INCREASED POPS TO CATEGORICAL
BECAUSE...WELL...ITS RAINING. KEPT THE HEAVY RAINFALL WORDING AS
WELL.
UPDATE OUT SOON.
.SHORT TERM (TODAY AND TONIGHT)...
SHARP MOISTURE GRADIENT ACROSS THE CWA AT THIS TIME...WITH FRONTAL
BOUNDARY ANALYZED FROM KENTUCKY MESONET DATA SOUTH OF AN OHIO TO
LINCOLN COUNTY LINE. DEWPOINT DIFFERENCE BETWEEN KSDF AND KBWG IS 15
DEGREES THIS HOUR. WAVE OF RAIN WITH SOME EMBEDDED THUNDER IS
MOVING ACROSS THE KY/TN BORDER. SOME WEAKER ECHOES OVER CENTRAL
KENTUCKY ARE EVIDENCE OF OVERRUNNING WITH THIS BOUNDARY...AND MOST
LIKELY NOT MUCH OF IT IS MAKING IT TO THE GROUND. THAT WILL CHANGE
SOON.
AS LOWER ATMOSPHERE MOISTENS UP TODAY...EXPECT A HEAVY RAIN EVENT
FOR MOST OF SOUTH CENTRAL KENTUCKY. THE STALLED BOUNDARY WILL GET
ENHANCED BY A SHORTWAVE TROUGH...NOTED ON LATEST WATER VAPOR IMAGERY
OVER WESTERN MISSOURI AT THIS TIME. WHILE INSTABILITY WILL BE
LIMITED BY CLOUD COVER...STILL EXPECT PLENTY OF DYNAMIC LIFT FOR
MODERATE TO HEAVY RAINS TO FALL IN WAVES DOWN THERE. FLOOD POTENTIAL
IS STILL IN QUESTION...SEE HYDROLOGIC DISCUSSION BELOW.
SIMILAR TO THE DEWPOINT GRADIENT...EXPECT A SHARP POP GRADIENT
ACROSS THE REGION TODAY...WITH NORTHERN PARTS OF THE CWA BARELY IN
THE SLIGHT CHANCE RANGE. THIS REGION WILL HAVE THE BEST CHANCE TO
SEE INSOLATION TODAY...THOUGH LIKELY VEILED THROUGH MID TO HIGH
CLOUDS. HAVE TEMPERATURES INTO THE MID 80S IN SOUTHERN
INDIANA...THEN DROPPING OFF TO THE MID TO UPPER 70S ACROSS SOUTH
CENTRAL KENTUCKY AND THE BLUEGRASS.
.LONG TERM (THURSDAY - TUESDAY)...
THE UPPER AIR PATTERN EARLY IN THE EXTENDED IS FORECAST TO FEATURE
GENERALLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH A SERIES OF LOW
AMPLITUDE TROUGHS TRAVERSING THE COUNTRY. BY EARLY THURSDAY MORNING
ONE SHALLOW MID-LEVEL WAVE WILL BE MOVING EAST ACROSS THE CENTRAL
APPALACHIANS AS ANOTHER WEAK FEATURE WILL CROSS THE CENTRAL ROCKIES.
500MB RIDGING WILL TRAVERSE THE LOWER OHIO VALLEY LATE FRIDAY AHEAD
OF THIS SECOND FEATURE...NOW EXPECTED TO BE MOVING ACROSS THE
MISSISSIPPI VALLEY.
EXPECT PLENTY OF SUN AND WARMER AFTERNOON TEMPERATURES ACROSS
SOUTHERN INDIANA AND ALONG THE OHIO RIVER THURSDAY AFTERNOON AS
SUBSIDENCE DEVELOPS OVER ILLINOIS AND INDIANA. BY THURSDAY
MORNING...THE BOUNDARY THAT HELPED PRODUCE TODAY'S RAIN ACROSS OUR
SOUTHERN COUNTIES WILL HAVE SLIPPED FARTHER SOUTH ACROSS TENNESSEE
AND SOUTHEASTERN KENTUCKY. MOISTURE LINGERING ACROSS THE LAKE
CUMBERLAND AREA AND OUR TENNESSEE BORDER COUNTIES EARLY THURSDAY
MORNING WILL PROBABLY LEAD TO A CLOUDY MORNING AND A SLIGHT CHANCE
OF LINGERING SHOWERS. HOWEVER...EXPECT CLEARING ACROSS OUR SOUTH
LATE IN THE DAY.
AS MID LEVEL RIDGING ARRIVES THURSDAY NIGHT AND FRIDAY...EXPECT
MOSTLY CLEAR SKIES WITH RELATIVELY LOW HUMIDITIES AND TEMPERATURES
THAT WILL WARM BACK UP AT LEAST INTO THE LOWER 90S BY FRIDAY
AFTERNOON.
A TROUGH MOVING ACROSS THE WESTERN GREAT LAKES SATURDAY WILL SWEEP A
COLD FRONT ACROSS ILLINOIS AND MICHIGAN LATE IN THE DAY. GULF
MOISTURE OVER TENNESSEE AND THE NORTHERN GULF STATES WILL MOVE NORTH
ON INCREASING SOUTHERLY FLOW SATURDAY. WILL NOT MAKE CHANGES TO
CURRENT FORECAST OF A CHANCE OF CONVECTION CENTERED AROUND SATURDAY
AFTERNOON AND EVENING.
UPPER AIR PATTERN EARLY NEXT WEEK WILL BECOME MORE AMPLIFIED AND
BLOCKY AS TROUGHS DEVELOP ACROSS THE PACIFIC NORTHWEST AND OFF THE
MID ATLANTIC COAST. BOTH THE ECMWF AND THE GFS FORECAST A NARROW
AMPLIFIED RIDGE EXTENDING FROM MISSOURI THROUGH WISCONSIN MONDAY.
NORTHERLY FLOW ACROSS THE EASTERN OHIO VALLEY WILL SEPARATE A
BUILDING DOME OF HOT AIR ACROSS THE LOWER MISSOURI VALLEY FROM
COOLER TEMPERATURES ACROSS THE MID ATLANTIC. DEPENDING ON JUST HOW
FAR EAST THIS EASTERN TROUGH SETS UP...HOT TEMPERATURES ARE LOOKING
INCREASINGLY LIKELY ACROSS THE COMMONWEALTH SUNDAY THROUGH TUESDAY
OF NEXT WEEK. EXPECT MOSTLY SUNNY SKIES FROM LATE SUNDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK.
&&
.HYDROLOGIC...
OVER THE LAST 30 DAYS...SOUTH CENTRAL KENTUCKY HAS HAD RAINFALL
ANYWHERE BETWEEN ONE AND FIVE INCHES ABOVE NORMAL. AN ADDITIONAL ONE
TO THREE INCHES OF RAIN TODAY AND TONIGHT MAY CAUSE FLASH
FLOODING...ESPECIALLY IN AREAS WHERE HEAVY RAIN BANDS SET UP AND
TRAIN OVER THE SAME LOCATION. HOWEVER...FLASH FLOOD GUIDANCE VALUES
INDICATE WE CAN HANDLE THIS MUCH RAIN. ONLY EXCEPTION MAY BE OVER
THE LAKE CUMBERLAND COUNTIES...WHERE 6-HOUR GUIDANCE IS AT 1.5
INCHES. DO NOT HAVE HIGH ENOUGH CONFIDENCE IN PLACEMENT OF HEAVIEST
RAIN BANDS AND/OR TRAINING TO GO WITH A WATCH EVEN THERE FOR NOW.
WILL HAVE TO MONITOR LOCATIONS OF THESE BANDS FOR QUICK ISSUANCE OF
FLASH FLOOD WARNINGS IF NECESSARY.
WILL HIGHLIGHT THIS THREAT IN SEVERAL PRODUCTS AND OUR TOP NEWS.
&&
.AVIATION (12Z TAF ISSUANCE)...
UPSTREAM DEVELOPMENT CONTINUES FROM KBWG...SO WILL KEEP IN STORM
CHANCES THROUGH MID MORNING WITH IFR TEMPO GROUP. EXPECT A BRIEF
PAUSE IN HEAVIEST ACTION...TO ALLOW ATMOSPHERE TO DE-STABILIZE AGAIN
WHICH WILL NOT TAKE LONG. SHOULD SEE ANOTHER ROUND OF STORMS IN THE
EARLY AFTERNOON. MAY EVEN SEE ONE MORE ROUND LATE IN THE AFTERNOON
BEFORE THE SHORTWAVE PROVIDING ALL OF THE EXTRA FORCING FINALLY
SHIFTS EAST.
STILL LOOKING GOOD AT KSDF...AS DRY AIR IS HOLDING TOUGH. LIGHT
SHOWERS WILL CONTINUE TO PASS BY SOUTH OF THE AIRPORT AND MAY BE
ABLE TO KEEP VFR THROUGH THE EVENING. MODELS INDICATE SOME LOW LEVEL
MOISTURE STICKING AROUND TOWARD DAYBREAK AND PRODUCING REDUCED VSBY.
SKIES SHOULD CLEAR BY MID MORNING.
FOR KLEX...SIMILAR SITUATION AS KSDF WITH DRY AIR HANGING TOUGH. MAY
GET SOME STORMS PASSING BY TO THE SOUTH. BEST BET NOW IS THAT THEY
WILL JUST SEE SOME LIGHT RAIN. THEY TOO WILL GET SOME REDUCED VSBY'S
TOWARD DAYBREAK THURSDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ056-057-064>067-
071>078-081-082.
IN...NONE.
&&
UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......JSD
HYDROLOGIC.....RJS
AVIATION.......RJSHazardous weather outlook, Aug 18, 7:54 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 854 AM EDT WED AUG 18 2010 KYZ056-057-064>067-071>078-081-082-191300- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 854 AM EDT WED AUG 18 2010 /754 AM CDT WED AUG 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION AND TAKES ADVANTAGE OF PLENTY OF AVAILABLE GULF MOISTURE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM CDT. WIDESPREAD RAINFALL TOTALS OF ONE TO THREE INCHES WILL BE LIKELY WITH LOCALLY HIGHER AMOUNTS OF FOUR INCHES OR MORE. SEVERE WEATHER IS NOT EXPECTED...BUT ANY THUNDERSTORM WILL PRODUCE BRIEF GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING...WITH THE BEST CHANCE OCCURRING OVER THE LAKE CUMBERLAND REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LINGERING THUNDERSTORMS MAY CONTINUE INTO THURSDAY ACROSS THE LAKE CUMBERLAND AND THE SOUTHERN BLUEGRASS REGIONS. LIGHTNING AND BRIEF HEAVY RAIN MAY ACCOMPANY ANY THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY THROUGH SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AS WELL AS INSTANCES OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>055-061>063-070- 191300- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- 854 AM EDT WED AUG 18 2010 /754 AM CDT WED AUG 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THOUGH MOST OF THE HEAVY RAIN SHOULD REMAIN OVER SOUTH CENTRAL KENTUCKY...SOUTH CENTRAL INDIANA AND THE REST OF CENTRAL KENTUCKY WILL HAVE A SHOT AT SOME SHOWERS WITH EMBEDDED THUNDERSTORMS MAINLY THIS AFTERNOON. THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAINFALL AS WELL AS OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY THROUGH SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. RJS/JSD/AL
In the hours before
Special weather statement, Aug 18, 5:27 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 627 AM EDT WED AUG 18 2010 KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500- OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/ ...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY... AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN! RJS
Local storm report, Aug 18, 6:31 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 AM EDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN GAMALIEL 36.64N 85.79W
08/18/2010 M3.15 INCH MONROE KY TRAINED SPOTTER
3.15 INCHES OF RAIN OVER THE PAST 2 AND 1 2 HOURS.
MINOR FLOODING REPORTED.
&&
EVENT NUMBER LMK1000527
JSDLocal storm report, Aug 18, 6:54 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 AM EDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLOOD RICHMOND 37.74N 84.29W
08/18/2010 MADISON KY EMERGENCY MNGR
CATALPA LOOP IS CLOSED DUE TO FLOODING. NUMEROUS ROADS
HAVE MINOR FLOODING IN THE CITY.
&&
EVENT NUMBER LMK1000528
CMCLocal storm report, Aug 18, 9:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HEAVY RAIN GAMALIEL 36.64N 85.79W
08/18/2010 M6.31 INCH MONROE KY PUBLIC
RAINFALL SINCE MIDNIGHT.
&&
EVENT NUMBER LMK1000529
CMCLocal storm report, Aug 18, 10:06 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 AM EDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM FLASH FLOOD CAVE CITY 37.14N 85.96W
08/18/2010 BARREN KY PUBLIC
WATER OVER GATEWAY CT. ROAD DEPT. PUT UP BARRIERS.
&&
EVENT NUMBER LMK1000530
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:53 AM CDT | Special Weather Statement | LMK | Metcalfe | 22 min |
| Aug 18, 3:40 AM CDT | Special Weather Statement | LMK | Russell | 35 min |
| Aug 18, 5:07 AM CDT | Areal Flood Advisory | LMK | Cumberland, Monroe | 3 hr |
| Aug 18, 5:53 AM CDT | Areal Flood Advisory | LMK | Clinton, Russell | 112 min |
| Aug 18, 6:15 AM CDT | Flash Flood Warning | LMK | Clinton, Cumberland, Monroe, Russell | 6 hr |
| Aug 18, 7:01 AM CDT | Areal Flood Advisory | LMK | Garrard, Madison | 3 hr |
| Aug 18, 7:28 AM CDT | Areal Flood Advisory | LMK | Adair, Barren, Edmonson, Green, Hart, Metcalfe and 1 more | 3 hr |
| Aug 18, 7:35 AM CDT | Flash Flood Watch | LMK | Adair, Allen, Barren, Casey, Clinton, Cumberland and 10 more | 11 hr |
| Aug 18, 8:38 AM CDT | Areal Flood Advisory | LMK | Allen, Simpson, Warren | 82 min |
| Aug 18, 9:42 AM CDT | Areal Flood Advisory | LMK | Allen, Barren, Butler, Edmonson, Logan, Simpson and 1 more | 108 min |
| Aug 18, 11:35 AM CDT | Areal Flood Advisory | LMK | Allen, Barren, Butler, Logan, Simpson, Warren | 3 hr |
| Aug 18, 12:15 PM CDT | Flash Flood Warning | LMK | Adair, Allen, Clinton, Cumberland, Monroe, Russell | 5 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.